RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



TMF:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


TMF, 1991, Volume 86, Number 1, Pages 120–129 (Mi tmf5427)  

This article is cited in 4 scientific papers (total in 4 papers)

A mechanism of irreversibility and unbounded growth of the energy in a model of statistical mechanics

L. D. Pustyl'nikov


Abstract: A mechanism of occurrence of irreversibility is found. It is based on allowance for the relativistic factor in a mechanical system consisting of a finite number of particles interacting with one another in accordance with the law of elastic collision and moving in a container of fixed volume with a natural law of reflection from the container walls. A new concept of thermodynamic entropy of the system is introduced, and it is shown that for fairly general conditions both the new entropy and the Gibbs entropy for this system of particles increases unboundedly with the time when the relativistic factor is taken into account, whereas when it is not the new entropy is constant, not dependent on the time, while the Gibbs entropy fluctuates in a bounded range as the time increases without limit. It is also shown that in the relativistic case the energy of all the particles tends to infinity exponentially with the time.

Full text: PDF file (1155 kB)
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 1991, 86:1, 82–89

Bibliographic databases:

Received: 15.05.1990

Citation: L. D. Pustyl'nikov, “A mechanism of irreversibility and unbounded growth of the energy in a model of statistical mechanics”, TMF, 86:1 (1991), 120–129; Theoret. and Math. Phys., 86:1 (1991), 82–89

Citation in format AMSBIB
\Bibitem{Pus91}
\by L.~D.~Pustyl'nikov
\paper A~mechanism of irreversibility and unbounded growth of the energy in a~model of statistical mechanics
\jour TMF
\yr 1991
\vol 86
\issue 1
\pages 120--129
\mathnet{http://mi.mathnet.ru/tmf5427}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1106829}
\zmath{https://zbmath.org/?q=an:0987.82504}
\transl
\jour Theoret. and Math. Phys.
\yr 1991
\vol 86
\issue 1
\pages 82--89
\crossref{https://doi.org/10.1007/BF01018500}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=A1991GC79000010}


Linking options:
  • http://mi.mathnet.ru/eng/tmf5427
  • http://mi.mathnet.ru/eng/tmf/v86/i1/p120

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. L. D. Pustyl'nikov, “Existence of invariant curves for maps close to degenerate maps, and a solution of the Fermi–Ulam problem”, Russian Acad. Sci. Sb. Math., 82:1 (1995), 231–241  mathnet  crossref  mathscinet  zmath  isi
    2. L. D. Pustyl'nikov, “Poincaré models, rigorous justification of the second element of thermodynamics on the basis of mechanics, and the Fermi acceleration mechanism”, Russian Math. Surveys, 50:1 (1995), 145–189  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    3. L. D. Pustyl'nikov, “The law of entropy increase and generalized billiards”, Russian Math. Surveys, 54:3 (1999), 650–651  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    4. L. D. Pustylnikov, M. V. Deryabin, “Chërnye dyry i obobschënnye relyativistskie billiardy”, Preprinty IPM im. M. V. Keldysha, 2013, 054, 36 pp.  mathnet
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:263
    Full text:81
    References:34
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020